help please.I have hives broke out on my body

ppurdin
ppurdin Member Posts: 1,181
edited March 2014 in Breast Cancer #1
Has anyone had this happen?I had chemo 8 days ago.Today me and my daughter went for a drive and ate at a resterant.On the way home my head got to itching.I thought well I had worn my wig to long today.I have wig liners but it usually feels ok without one.So about 4hrs. later when taking my shower I have itchy hives on the inside of my legs.Now little ones on my arms.I have never had this happen before.Can Chemo do this?And would it do this after 8days?I know I will call my Dr.If it gets any worse.Iv also had a cold all week.Thanks for your replys.(Pat).

Comments

  • natly15
    natly15 Member Posts: 1,941
    Pat, I'm too new at this to
    Pat, I'm too new at this to answer the chemo question, but in addition perhaps you are allergic to the fabric in the wig. Just a thought. I'm not bald yet, but getting there, and I did notice that the wig I purchased made me feel itchy.
  • ppurdin
    ppurdin Member Posts: 1,181
    natly15 said:

    Pat, I'm too new at this to
    Pat, I'm too new at this to answer the chemo question, but in addition perhaps you are allergic to the fabric in the wig. Just a thought. I'm not bald yet, but getting there, and I did notice that the wig I purchased made me feel itchy.

    Hi
    I did think it was that.I have worn the wig several times before an it didn,t do this.I have hives all over my arms and the inside of my legs.It is weird.I thought maybe a food reaction.Iv never had that before.Thanks for the reply.(Pat).
  • VickiSam
    VickiSam Member Posts: 9,079 Member
    natly15 said:

    Pat, I'm too new at this to
    Pat, I'm too new at this to answer the chemo question, but in addition perhaps you are allergic to the fabric in the wig. Just a thought. I'm not bald yet, but getting there, and I did notice that the wig I purchased made me feel itchy.

    Allergic reaction ?? I don't know but .. what I've
    done is use 'mild' topical analgesic lotion .. Celamine PLUS itch reliever .. After TCH chemo - I sometimes get hives under my arms, and on the bottom of my feet .. yes, bottom of my feet .. so I slather caladryl with cotton balls -- I use several cotton balls for 1 area, and throw away .. This has worked for me. If you find yourself scratching at night, place a pair of white cotton socks on your hands before going to sleep.

    Just a suggestion.

    VickiSam
  • Tux
    Tux Member Posts: 544
    Pat, so sorry to hear of
    Pat, so sorry to hear of your hives on top of everything else! I had hives for years. Extensive tests showed no real cause. Medication helped ease them, but no cause has been found. I just think that sometimes a person's body is rebelling against all it has been subjected to. You might call your doctor and he/she can give you something to ease the itching. In the meantime, a cooling bath, maybe with baking soda, might help. I hope you feel better soon.
  • ppurdin
    ppurdin Member Posts: 1,181
    VickiSam said:

    Allergic reaction ?? I don't know but .. what I've
    done is use 'mild' topical analgesic lotion .. Celamine PLUS itch reliever .. After TCH chemo - I sometimes get hives under my arms, and on the bottom of my feet .. yes, bottom of my feet .. so I slather caladryl with cotton balls -- I use several cotton balls for 1 area, and throw away .. This has worked for me. If you find yourself scratching at night, place a pair of white cotton socks on your hands before going to sleep.

    Just a suggestion.

    VickiSam

    Hi Vickisam
    Do you have this happen this long after Chemo?8days?Thank you.
  • ppurdin
    ppurdin Member Posts: 1,181
    Tux said:

    Pat, so sorry to hear of
    Pat, so sorry to hear of your hives on top of everything else! I had hives for years. Extensive tests showed no real cause. Medication helped ease them, but no cause has been found. I just think that sometimes a person's body is rebelling against all it has been subjected to. You might call your doctor and he/she can give you something to ease the itching. In the meantime, a cooling bath, maybe with baking soda, might help. I hope you feel better soon.

    Baking soda
    Thank you.I will try the baking soda.I worked with a girl one time if she got cold she would break out in hives.(Pat).
  • EveningStar2
    EveningStar2 Member Posts: 491 Member
    ppurdin said:

    Baking soda
    Thank you.I will try the baking soda.I worked with a girl one time if she got cold she would break out in hives.(Pat).

    Just an FYI, I got hives
    Just an FYI, I got hives shortly after I started radiation. Never did figure out why--"idiopathic uticaria". But they gave me H1 & H2 blockers and I was fine.

    Maureen
  • tgf
    tgf Member Posts: 950 Member

    Just an FYI, I got hives
    Just an FYI, I got hives shortly after I started radiation. Never did figure out why--"idiopathic uticaria". But they gave me H1 & H2 blockers and I was fine.

    Maureen

    skin problems
    I also had several skin "problems" with my chemo. I was on taxol/herceptin ... and within a few days after my first infusion my back was covered in a very itchy rash. Then my head started to itch and get little bumps ... and then the hair was gone. Then the tops of my hands got VERY, VERY, red and itched and burned like crazy. The oncologist sent me to a dermatologist who gave me stuff for all the different skin things I had going on. It helped a LOT!

    hugs.
    teena
  • MyTurnNow
    MyTurnNow Member Posts: 2,686 Member
    Pat, I noticed after my
    Pat, I noticed after my first treatment only, I had a rash on my body. I believe that chemo does affect your skin. I put lotion on myself and had my husband put it on my back. That seemed to do the trick. Strange thing, it only happened with the first chemo. I now use the Dove body wash that has the extra lotion in it. I think this helps too. Good luck and I hope you get some relief soon.
  • Jadie
    Jadie Member Posts: 723
    Hi Pat
    I think you will find this fairly common among people who are taking chemo. My hands broke out in a solid rash and itched terribly. Once my arms broke out in a differnt kind of rash but it still itched like crazy. Mine just went away. If yours dosen't go away soon I'm sure your doctor can give you something for it.

    Take care and keep us informed.
    Jadie<3
  • mcsessions
    mcsessions Member Posts: 48
    Jadie said:

    Hi Pat
    I think you will find this fairly common among people who are taking chemo. My hands broke out in a solid rash and itched terribly. Once my arms broke out in a differnt kind of rash but it still itched like crazy. Mine just went away. If yours dosen't go away soon I'm sure your doctor can give you something for it.

    Take care and keep us informed.
    Jadie<3</p>

    Sounds like a food reaction
    Sounds like a food reaction given the places where you have the hives. Did you eat sea food?
    I would call my Dr. regardless. If it's food poisoning the inside of your body looks just like the outside and that is dangerous.
  • VickiSam
    VickiSam Member Posts: 9,079 Member

    Sounds like a food reaction
    Sounds like a food reaction given the places where you have the hives. Did you eat sea food?
    I would call my Dr. regardless. If it's food poisoning the inside of your body looks just like the outside and that is dangerous.

    Pat .. According to my Onc .. as I see him weekly
    for my TCH/Herc/Herc/ 18 weeks of straight chemo .. My hives are caused by Chemo .. I have NO down time .. 18 weeks of straight chemo .. 7 weeks down, 11 to go .. Pray for me.

    However, I would call your onc .. I have mine on speed dial. 24/7. Again, because I am watched very closely due to my aggressive chemo of 18 weeks.


    Good Luck,

    VickiSam